Mississippi, 2003

Hail in Mississippi, March 13, 2003

March 13, 2003 · NWS MEG · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 13, 3:10 AM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 13, 3:10 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
310 AM CST THU MAR 13 2003

THE UPPER PATTERN WILL AMPLIFY AS A RIDGE BUILDS OVER THE CENTRAL
STATES TODAY AND FRIDAY THEN WEAKENS AS IT MOVES ACROSS THE
NORTHEAST OVER THE WEEKEND. IN THE MEANTIME A SHORT WAVE DROPS
SOUTHEASTWARD ACROSS THE LOWER MISSISSIPPI VALLEY TODAY AND TONIGHT
THEN CLOSES OFF OVER THE GULF COAST STATES FRIDAY. THIS SYSTEM
MEANDERS OVER THE TENNESSEE VALLEY SATURDAY BEFORE LIFTING TO THE
SOUTHERN APPALACHIANS BY SUNDAY. AT THE SURFACE A COLD FRONT WILL
MOVE ACROSS THE MID SOUTH THIS MORNING AND CAUSE SCATTERED SHOWERS
AND THUNDERSTORMS OVER THE REGION THROUGH MOST OF TODAY. THE ACTIVITY
SHOWN ON RADAR AT THIS TIME IS WEAKENING AS IT MOVES INTO NORTHEAST
ARKANSAS. HOWEVER OUTFLOW AND RAINCOOLED AIR WILL LIKELY INTERACT
WITH CONTINUED MOIST GULF INFLOW AND SURFACE HEATING LATER TODAY TO
FIRE UP NEW ACTIVITY OVER THE MID SOUTH. THE FRONT WILL STALL ACROSS
THE GULF COAST STATES AND KEEP ACTIVITY GOING OVER THE REGION THROUGH
THIS AFTERNOON. HIGH PRESSURE BEHIND THE FRONT WILL BRING COOLER AIR
FROM THE NORTH THIS AFTERNOON WITH DECREASING CLOUDS TONIGHT AND DRY
WEATHER FRIDAY. THE HIGH WILL BECOME STATIONARY OVER THE EASTERN
STATES AND PROVIDE THE MID SOUTH WITH WARM AND DRY WEATHER THIS
WEEKEND.

.MEG...NONE.
Hazardous weather outlook, Mar 13, 3:45 AM CST, 4 hours 15 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CST THU MAR 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL OCCUR OVER THE MID SOUTH TODAY. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JCL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Tunica

When
March 13, 8:00 AM CST to 8:05 AM CST
Where
Tunica County, Tunica
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
34.683, -90.383

Hail, Tallahatchie

When
March 13, 8:30 AM CST to 8:35 AM CST
Where
Tallahatchie County, Sumner
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
33.967, -90.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347884, 5347883.